Remote Access St. Petersburg Mathematical Journal

St. Petersburg Mathematical Journal

ISSN 1547-7371(online) ISSN 1061-0022(print)



On maps of a sphere to a simply connected space with finitely generated homotopy groups

Author: S. S. Podkorytov
Translated by: the author
Original publication: Algebra i Analiz, tom 16 (2004), nomer 4.
Journal: St. Petersburg Math. J. 16 (2005), 719-747
MSC (2000): Primary 55P15
Published electronically: June 23, 2005
MathSciNet review: 2090856
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: It is proved that the homotopy class of a map of a sphere to a simply connected CW-complex with finitely generated homotopy groups depends polynomially on the induced homomorphism of the groups of zero-dimensional singular chains.

References [Enhancements On Off] (What's this?)

  • 1. S. I. Gel'fand and Yu. I. Manin, Methods of homological algebra, ``Nauka'', Moscow, 1988; English transl., Springer-Verlag, Berlin, 1996. MR 0986494 (90k:18016); MR 1438306 (97j:18001)
  • 2. Yu. V. Matiyasevich, Hilbert's tenth problem, ``Nauka'', Moscow, 1993; English transl., MIT Press, Cambridge, MA, 1993. MR 1247235 (94m:03002a); MR 1244324 (94m:03002b)
  • 3. M. M. Postnikov, Lectures in algebraic topology. Elements of homotopy theory, ``Nauka'', Moscow, 1984. (Russian) MR 0776974 (87j:55002)
  • 4. L. Fuchs, Infinite abelian groups. Vol. 1, Pure Appl. Math., vol. 36, Acad. Press, New York-London, 1970. MR 0255673 (41:333)
  • 5. R. M. Hain, Iterated integrals and homotopy periods, Mem. Amer. Math. Soc. 47 (1984), no. 291. MR 0727818 (85d:55015)
  • 6. J. F. Adams and P. J. Hilton, On the chain algebra of a loop space, Comment. Math. Helv. 30 (1956), 305-330. MR 0077929 (17:1119b)
  • 7. A. K. Bousfield and D. M. Kan, Homotopy limits, completions and localizations, Lecture Notes in Math., vol. 304, Springer-Verlag, Berlin-New York, 1972. MR 0365573 (51:1825)
  • 8. P. G. Goerss and J. F. Jardine, Simplicial homotopy theory, Progr. Math., vol. 174, Birkhäuser, Basel, 1999. MR 1711612 (2001d:55012)
  • 9. A. Hatcher, Algebraic topology,
  • 10. J. P. May, Simplicial objects in algebraic topology, Van Nostrand Math. Stud., No. 11, van Nostrand, Princeton, NJ, etc., 1967. MR 0222892 (36:5942)
  • 11. J. W. Milnor and J. C. Moore, On the structure of Hopf algebras, Ann. of Math. (2) 81 (1965), 211-264. MR 0174052 (30:4259)
  • 12. D. L. Rector, Steenrod operations in the Eilenberg-Moore spectral sequence, Comment. Math. Helv. 45 (1970), 540-552. MR 0278310 (43:4040)

Similar Articles

Retrieve articles in St. Petersburg Mathematical Journal with MSC (2000): 55P15

Retrieve articles in all journals with MSC (2000): 55P15

Additional Information

S. S. Podkorytov
Affiliation: St. Petersburg Branch, Steklov Mathematical Institute, Russian Academy of Sciences, Fontanka 27, St. Petersburg 191023, Russia

Keywords: Homotopy class, CW-complex, pointed set, fundamental group.
Received by editor(s): February 1, 2003
Published electronically: June 23, 2005
Additional Notes: Partially supported by the Russian Science Support Foundation and the grant NSh–1914.203.1
Article copyright: © Copyright 2005 American Mathematical Society

American Mathematical Society